Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 3, 2011, 11:08 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 11:08 AM CDT (16:08 UTC)
- In effect from
- Apr 3, 2011, 12:00 PM CDT
- Expired
- Apr 4, 2011, 3:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -819 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 491 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS73 KOAX 031608 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1108 AM CDT SUN APR 3 2011 ...STRONG WINDS ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT... .A DRY COLD FRONT WAS SWEEPING ACROSS THE CENTRAL PLAINS TODAY BRINGING STRONG NORTHWEST WINDS ON THE BACKSIDE OF THE FRONT. SUSTAINED WINDS OF 25 TO 30 MPH WILL BE POSSIBLE WITH AN OCCASIONAL GUST TO AROUND 45 MPH POSSIBLE. WINDY CONDITIONS WILL CONTINUE THROUGH MUCH OF THE AFTERNOON AND OVERNIGHT HOURS BEFORE DIMINISHING EARLY MONDAY MORNING. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040015- /O.NEW.KOAX.WI.Y.0004.110403T1700Z-110404T1100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1108 AM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT MONDAY. * SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH...ACCOMPANIED BY AN OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH EARLY MONDAY MORNING. * THE STRONGEST WINDS ARE EXPECTED DURING THE LATE AFTERNOON HOURS AND INTO THE EVENING HOURS. * DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEYER
6 follow-up statements
937 WWUS73 KOAX 032130 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT SUN APR 3 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041100- /O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T1100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 430 PM CDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. * TIMING: THE STRONGEST WINDS ARE EXPECTED DURING THE LATE AFTERNOON THROUGH THE EARLY OVERNIGHT HOURS. * WINDS: SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...ACCOMPANIED BY AN OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH EARLY MONDAY MORNING. * IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
956 WWUS73 KOAX 040322 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1022 PM CDT SUN APR 3 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041100- /O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T1100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1022 PM CDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT. AT TIMES...SPEEDS COULD BE AROUND 25 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH. WINDS COULD ALSO DIMINISH SLIGHTLY FOR AWHILE...BUT ARE EXPECTED TO INCREASE AGAIN WITH A SECONDARY SURGE LATE IN THE NIGHT AND EARLY MONDAY MORNING. * WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...ACCOMPANIED BY AN OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH EARLY MONDAY MORNING. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
790 WWUS73 KOAX 040807 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 307 AM CDT MON APR 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041615- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 307 AM CDT MON APR 4 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE FROM THIS MORNING INTO THE EARLY AFTERNOON. AT TIMES...SPEEDS COULD BE AROUND 25 TO 35 MPH WITH GUSTS UP TO 40 TO 45 MPH. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH... ACCOMPANIED BY AN OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH EARLY MONDAY MORNING. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAYES
974 WWUS73 KOAX 040842 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 342 AM CDT MON APR 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041645- /O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 342 AM CDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE FROM THIS MORNING INTO THE EARLY AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH... ACCOMPANIED BY GUSTS OF 40 TO 50 MPH...WILL CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST- WEST ROADS...ARE POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAYES
167 WWUS73 KOAX 041617 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1117 AM CDT MON APR 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1117 AM CDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH... ACCOMPANIED BY GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST- WEST ROADS...ARE POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
639 WWUS73 KOAX 041959 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 259 PM CDT MON APR 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042100- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 259 PM CDT MON APR 4 2011 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON...BUT WIND ADVISORY CRITERIA OF SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE GENERALLY NO LONGER EXPECTED. THUS THE WIND ADVISORY AS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:52 AM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 3:52 AM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 AM CDT SUN APR 3 2011 .DISCUSSION... MAIN FORECAST CONCERNS REVOLVE AROUND FRONTAL PASSAGE LATE TODAY AND TONIGHT AND RESULTING PRECIPITATION AND WINDS. TODAY AND TONIGHT...LOW PRESSURE CENTERED OVER SOUTH DAKOTA THIS MORNING WILL SHIFT ACROSS NORTHERN IOWA THIS AFTERNOON ON ITS WAY TO LOWER MICHIGAN MONDAY MORNING. OVERALL MOISTURE PROFILES ARE NOT TOO IMPRESSIVE WITH THIS FEATURE. THIS PLUS THE FACT THE SYSTEM IS QUITE PROGRESSIVE WILL LIMIT RAINFALL TOTALS TO LESS THAN A TENTH OF AN INCH IF THAT. INSTABILITY PARAMETERS POINT TO MARGINAL INSTABILITY...THUS WILL NOT BE INCLUDING THUNDER. BEST THUNDER POTENTIAL IS WELL TO OUR SOUTHEAST ACROSS EASTERN KS/WESTERN MO WHERE MU CAPES ARE MAXIMIZED AHEAD OF THE FRONT. 850MB TEMPERATURES WILL FALL NEARLY 20 DEGREES FROM THIS MORNING TO TOMORROW MORNING...THE RESULTING STEEP LAPSE RATES WILL ALLOW FOR GOOD MIXING AND STRONG WINDS. DECIDED TO HOLD OFF ON ANY WIND HEADLINES FOR THE TIME BEING. THOUGH WIND ADVISORY CRITERIA...SUSTAINED WINDS OF 30 TO 40 MPH...APPEARS A GOOD BET OVERNIGHT. ADVISORY CRITERIA WILL BE CLOSE TO BEING REACHED EVEN LATE THIS AFTERNOON FOR KNOX/ANTELOPE/CEDAR/PIERCE/BOONE COUNTIES AS THE FRONT MOVES IN. NOT SURE IF MIXING WILL BE DEEP ENOUGH THOUGH TO SEE SUSTAINED WINDS ABOVE 30 MPH AS THE BETTER LOW LEVEL WIND CORE LAGS THE FRONT TILL AFTER 00Z. MONDAY THROUGH WEDNESDAY...POST FRONTAL...MONDAY WILL BE BLUSTERY AND COOL...THOUGH EVEN BY THE AFTERNOON TEMPERATURES WILL BE ATTEMPTING TO REBOUND. FOR TUESDAY AND WEDNESDAY 850MB AIRMASS TEMPERATURES RISE BACK INTO A MORE SEASONABLE RANGE. THIS WILL ALLOW FOR HIGHS IN THE 60S FOR MID WEEK. A WEAK FRONT WILL MOVE THROUGH LATE TUESDAY NIGHT...PRECIPITATION CHANCES ARE LOW WITH THIS FEATURE AS AVAILABLE MOISTURE IS LIMITED. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS WINDS WILL BE THE MAIN CONCERN FOR THE TAF CYCLE...WITH GUSTY SOUTHERLY TO SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONTAL PASSAGE TODAY...AND GUSTY NORTHWEST WINDS BEHIND IT. FRONT SHOULD REACH KOFK BY AROUND 14Z...KLNK BY AROUND 16Z...AND KOMA BY AROUND 17Z. MAY SEE LIGHT RAIN AT SITES...BUT CONFIDENCE IS TOO LOW TO ADD TO TAFS YET. ALSO MAY SEE MVFR CIGS THIS EVENING AND TONIGHT...AND MAY INCLUDE THOSE LOWER CIGS IN 12Z TAF UPDATE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...PEARSON AVIATION...MAYES
Hazardous weather outlook, Apr 3, 4:05 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 AM CDT SUN APR 3 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-032315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 405 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH INTO NORTHEASTERN NEBRASKA THIS AFTERNOON AND THROUGH THE REMAINDER OF THE AREA OVERNIGHT. STRONG WINDS ARE POSSIBLE WITH THIS FRONTAL PASSAGE. SUSTAINED NORTHWEST WINDS TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXTENDED FORECAST MODELS ARE INDICATING A MORE ACTIVE WEATHER PATTERN LATE IN THE FORECAST PERIOD...THURSDAY NIGHT INTO NEXT WEEKEND. AT THIS TIME IT IS STILL TOO EARLY TO DETERMINE IF ANY SEVERE WEATHER WILL OCCUR...BUT THE POTENTIAL FOR SOME THUNDERSTORM ACTIVITY LOOKS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PEARSON
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.